Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 222, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2000, 5:40 PM CDT for Claiborne Parish, Webster Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 5:40 PM CDT (22:40 UTC)
- Expired
- May 9, 2000, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Claiborne Parish, LA, Webster Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 092241 SVRSHV LAC027-119-092315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 540 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLAIBORNE PARISH IN LOUISIANA CENTRAL WEBSTER PARISH IN LOUISIANA * UNTIL 615 PM CDT * AT 540 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF HOMER...OR ABOUT 14 MILES NORTH OF MINDEN...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.y REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLAIBORNE PARISH IN LOUISIANA CENTRAL WEBSTER PARISH IN LOUISIANA UNTIL 615 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:10 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 9, 3:10 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT TUE MAY 9 2000 COLD FRONT BETWEEEN TXK AND EXTREME NORTHWEST CORNER OF LA. BAND OF SHOWERS TRYING TO DEVELOP ALONG BOUNDARY...AND LOWER CLOUD ENVELOPE CLEARLY SEEN ON VISIBLE IMAGERY BEHIND BOUNDARY. FRONT STALL OUT EAST TX BEFORE WASHING OUT SO WILL NEED TO LEAVE POPS IN PAST MIDNIGHT. DEEPER CONVECTION KICKING OFF ANOTHER BAND SOUTH OF TOLEDO BEND IN MORE UNSTABLE AIR. THIS SECONDARY AREA SHOULD NOT HAVE MUCH INFLUENCE ON FORECAST STARTING THIS EVENING. MOSTLY CLOUDY TONIGHT DUE TO FRONTAL AND POST FRONTAL CLOUDS...FOLLOWED BY SEASONABLE WARMTH ON WED. SURFACE LOW DEEPENS SIGNIFICANTLY OVER CO WED NIGHT AND MOVES INTO CENTRAL PLAINS THU. PRESSURE GRADIENT INDUCED WARM AIR ADVECTION COMBINED WITH FAIRLY DRY AIR RESULT IN WARMEST DAY OF YEAR TO DATE ON THU. MOST OF AREA SHOULD REACH 90 MARK...AND CONTINUE INTO FRI BEFORE INCREASED CLOUDS AND POSSIBLE RAIN OVER WEEKEND. SHV 63/85/68/91 3000 TYR 60/84/70/91 2000 MLU 65/82/67/90 4000 LFK 67/87/70/90 3000 TXK 61/82/69/90 1000 .SHV...NONE. ELEVEN
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.